Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Got delayed and prolonged period. What am I suffering from?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
My usual mensturation cycle is 25 days. This time my periods started after 40 days. It has now been 15 days since it started but hasnt stopped as yet. This is the first time this is happening to me. Please advice.
Posted Tue, 12 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 20 minutes later

Thanks for writing to us.

You seem to be suffering from a hormonal imbalance that has caused the metropathic cycle. Since your period was delayed by 15 days, the hormonal disturbance that has caused this is responsible for the prolonged bleeding.

You did not say whether you are married, on any contraception and your age. Management depends mostly on the situation prior to the present complaint.

You should see a gynecologist for an examination to rule out organic causes, get investigations including a blood picture, hormonal profile and a sonogram.

You may take styptics in association with hormones for stopping the bleeding and hormone therapy may be continued further for a few cycles if needed. You should also use nutritional supplements and haematinics.

Hope I have clarified your doubt. If you have any further queries, I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor